MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48232601
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while bending rods using a french bender 2 rods broke.
 
Additional Manufacturer Narrative
Lot# hc9.Visual inspection; device history review; complaint history review; risk assessment the returned device was confirmed to be fractured upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.The most likely cause of the customer reported event is the presence of voids on the lasermarking dots, which were positioned on the tensile side of the rod bend.
 
Event or Problem Description
It was reported that while bending rods using a french bender 2 rods broke.

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5485513
Report Number3005525032-2016-00022
Device Sequence Number18910676
Product Code KWP
UDI-Device Identifier04546540608642
UDI-Public04546540608642
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232601
Device Lot NumberHC9
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR